Generic and maximal Jordan types

Eric M. Friedlander*, Julia Pevtsova, Andrei Suslin

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

42 Scopus citations


For a finite group scheme G over a field k of characteristic p>0, we associate new invariants to a finite dimensional kG-module M. Namely, for each generic point of the projectivized cohomological variety Proj Ḣ(G,k)we exhibit a "generic Jordan type" of M. In the very special case in which G=E is an elementary abelian p-group, our construction specializes to the non-trivial observation that the Jordan type obtained by restricting M via a generic cyclic shifted subgroup does not depend upon a choice of generators for E. Furthermore, we construct the non-maximal support variety Γ(G) M , a closed subset of Proj Ḣ (G,k) which is proper even when the dimension of M is not divisible by p.

Original languageEnglish (US)
Pages (from-to)485-522
Number of pages38
JournalInventiones Mathematicae
Issue number3
StatePublished - Jun 2007

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Generic and maximal Jordan types'. Together they form a unique fingerprint.

Cite this